Alert archive / North Dakota / River Flood Advisories in 2011
River Flood Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood advisory at Apr 5, 2011, 8:53 PM CDT for Emmons County, North Dakota. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 8:53 PM CDT (01:53 UTC)
- Expired
- Apr 6, 2011, 9:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
County Emmons County, ND
The radar
The Bismarck radar (KBIS), 67 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Beaver Creek (South Central ND) at Linton (BVRN8). The gauge peaked at 12.68 ft at Apr 6, 2011, 6:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06354580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
063
WGUS83 KBIS 060153
FLSBIS
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BISMARCK ND
853 PM CDT TUE APR 5 2011
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
ADVISORY FOR THE BEAVER CREEK...
BEAVER CREEK BELOW LINTON AFFECTING EMMONS COUNTY
FOR THE MISSOURI RIVER BASIN INCLUDING LINTON...MODERATE FLOODING IS
OCCURRING AND IS EXPECTED TO CONTINUE.
.ICE APPEARS TO BE CONTINUING TO AFFECT WATER LEVELS ON THE BEAVER
CREEK BELOW LINTON. ELEVATED WATER LEVELS UPSTREAM WILL KEEP THE
BEAVER CREEK BELOW LINTON ABOVE MODERATE FLOOD STAGE OF 11.0 FEET
THROUGH THURSDAY NIGHT. FLUCTUATIONS IN WATER LEVELS OF ONE FOOT
OR MORE ARE POSSIBLE ON BEAVER CREEK AS A RESULT OF ICE. A STORM
SYSTEM FOR LATE THIS WEEK AND WEEKEND WILL HAVE TO BE MONITORED FOR
ITS POSSIBLE EFFECT TO ONGOING FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC029-070153-
/O.NEW.KBIS.FL.Y.0002.110406T0153Z-110407T1351Z/
/BVRN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
853 PM CDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD ADVISORY FOR
THE BEAVER CREEK BELOW LINTON.
* UNTIL THURSDAY MORNING.
* AT 8:00 PM TUESDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.4 FEET AFTER MIDNIGHT
TOMORROW.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
MISSOURI RIVER BASIN
LINTON 9 12.2 TUE 8 PM 11.8 11.1 10.5 9.7 8.5
$$1 follow-up statement
513
WGUS83 KBIS 061400
FLSBIS
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BISMARCK ND
900 AM CDT WED APR 6 2011
...THE FLOOD ADVISORY IS CANCELLED FOR THE BEAVER CREEK...
BEAVER CREEK BELOW LINTON AFFECTING EMMONS COUNTY
FOR THE MISSOURI RIVER BASIN INCLUDING LINTON...MODERATE FLOODING IS
OCCURRING AND IS EXPECTED TO CONTINUE.
.A FLOOD WARNING WAS ALREADY IN EFFECT FOR THE BEAVER CREEK BELOW
LINTON AND THE ADVISORY WAS ISSUED IN ERROR AS AN UPDATE TO THE
EXISTING WARNING. THIS CANCELS THE ADVISORY...BUT THE WARNING REMAINS
IN EFFECT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC029-061430-
/O.CAN.KBIS.FL.Y.0002.000000T0000Z-110407T1351Z/
/BVRN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
900 AM CDT WED APR 6 2011
THE FLOOD ADVISORY IS CANCELLED FOR
THE BEAVER CREEK BELOW LINTON.
* UNTIL THURSDAY MORNING.
* AT 8:00 AM WEDNESDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.7 FEET AFTER MIDNIGHT
TOMORROW.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
MISSOURI RIVER BASIN
LINTON 9 12.6 WED 8 AM 12.6 12.2 11.2 9.3 7.7
$$
AYD/SCHLAGWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood advisory went out at Apr 5, 6:59 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 5, 6:59 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 659 PM CDT TUE APR 5 2011 .UPDATE...TEMPERATURE...WINDS AND RIVER PRODUCTS. && .DISCUSSION...BAND OF SHOWERS FROM KISN TO KBIS WITH LITTLE TO NO QPF WITH THEM MOVING EAST THROUGH AREA ATTM. BEHIND THIS BAND SCATTERED TO BROKEN SHOWERS MOVING FROM EASTERN MONTANA TO WESTERN NORTH DAKOTA. UPDATED FLOOD WARING FOR PIPESTEM CREEK AND NEW WARNING ISSUED SHORTLY FOR VELVA REGION OF SOURIS. && .AVIATION... 00Z TAFS BRING AREAS MVFR VISIBILITIES AND A FEW IFR CIGS TO THE REGION AS WEAK MID LEVEL ENERGY MOVES ACROSS THE REGION NORTH OF SURFACE LOW IN CENTRAL PLAINS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NDZ001>005-009>013- 021>023-025. && SHORT TERM...HW AVIATION...HW
Hazardous weather outlook, Apr 5, 3:55 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 355 PM CDT TUE APR 5 2011 NDZ019-020-034>037-042-045>048-050-051-062100- MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 355 PM CDT TUE APR 5 2011 /255 PM MDT TUE APR 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE FOLLOWING TRIBUTARIES OF THE MISSOURI RIVER....THE CANNONBALL...APPLE CREEK...AND BEAVER CREEK. FLOOD WARNINGS ARE ALSO IN EFFECT FOR PARTS OF THE JAMES RIVER BASIN. MORE INFORMATION CAN BE FOUND ONLINE AT WWW.WEATHER.GOV/BIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017-018-031>033-040-041-043-044-062100- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 355 PM CDT TUE APR 5 2011 /255 PM MDT TUE APR 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-021>023-025-062100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- 355 PM CDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT FOR SNOW MELT FLOODING THIS AFTERNOON AND TONIGHT. MELTWATER SHOULD BEGIN TO PRODUCE RUNOFF WITH THE POTENTIAL FOR OVERLAND FLOODING...LARGELY THE RESULT OF BLOCKED DRAINAGE. AREAS THAT HAVE NOT YET SEEN MUCH MELT ARE AT THE MOST RISK OF OVERLAND FLOODING FROM ICE FILLED CULVERTS AND SNOW FILLED DITCHES THAT CAN EASILY BACK WATER UP ON TOP OF ROADS OR DIVERT FLOW INTO OTHER LOW LYING AREAS. FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE SOURIS RIVER BASIN. MORE INFORMATION CAN BE FOUND ONLINE AT WWW.WEATHER.GOV/BIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AS PROBLEMS BEGIN TO APPEAR...THOSE CONCERNED SHOULD CALL THEIR LOCAL LAW ENFORCEMENT WITH INFORMATION ON WATER TOPPED ROADS FOR RELAY ON TO THE NATIONAL WEATHER SERVICE. WAA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:32 PM CDT | River Flood Warning | BIS | McHenry | 120 days |
| Apr 6, 9:28 AM CDT | Areal Flood Advisory | BIS | Dickey | 24 hr |
| Apr 6, 11:22 AM CDT | River Flood Warning | BIS | Renville | 19 days |
| Apr 6, 11:22 AM CDT | River Flood Warning | BIS | Ward | 116 days |
| Apr 6, 11:22 AM CDT | River Flood Warning | BIS | Ward | 118 days |
| Apr 6, 11:22 AM CDT | River Flood Warning | BIS | Ward | 103 days |
| Apr 6, 11:22 AM CDT | River Flood Warning | BIS | McHenry | 23 days |
| Apr 6, 11:22 AM CDT | River Flood Warning | BIS | Bottineau, McHenry | 106 days |
| Apr 6, 2:35 PM CDT | Areal Flood Warning | BIS | Bottineau, Burke, McHenry, Mountrail, Pierce, Renville and 2 more | 7 days |
| Apr 6, 2:58 PM CDT | Areal Flood Warning | BIS | Divide, McKenzie, Williams | 28 days |
| Apr 6, 3:09 PM CDT | Areal Flood Warning | BIS | Foster, McLean, Sheridan, Wells | 19 days |
| Apr 6, 3:31 PM CDT | Areal Flood Advisory | BIS | Stutsman | 6 days |
Nearby
River Flood Advisories in North Dakota, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.